Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 20, NWS Tulsa, OK

October 6, 2016Nowata County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 6, 2016, 2:23 PM CDT for Nowata County, Oklahoma. It took effect at Oct 6, 2016, 10:27 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 2:23 PM CDT (19:23 UTC)
In effect from
Oct 6, 2016, 10:27 PM CDT
Expired
Oct 8, 2016, 7:47 AM CDT
In force
33 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Nowata County, OK

The radar

The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River near Lenapah (LEPO2). The gauge peaked at 31.06 ft at Oct 7, 2016, 9:00 PM CDT.

actionminormoderate10203010/0610/0710/0810/09
Action stage
30 ft
Minor stage
30 ft
Moderate stage
32 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07171000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

943 
WGUS44 KTSA 061923
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT THU OCT 6 2016


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-070323-
/O.NEW.KTSA.FL.W.0020.161007T0327Z-161008T1007Z/
/LEPO2.2.ER.161007T0327Z.161007T1200Z.161008T0407Z.NO/
223 PM CDT THU OCT 6 2016

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Verdigris River near Lenapah
* from this evening to late Friday night, or until the warning is 
  cancelled.
* At  2:00 PM Thursday, the stage was 13.86 feet.
* Flood stage is 30.0 feet.
* Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah is expected to rise 
  above flood stage tonight and continue to rise to near 35.3 feet by
  Friday morning. This is based on the rainfall from early this morning 
  and additional forecast rainfall expected tonight. The river is expected 
  to fall below flood stage late Friday evening.
* Impact...At 35.0 feet, serious flooding occurs in Nowata County 
  between the Kansas border and headwaters of Lake Oologah. Many rural roads
  are closed. State Highway 10 is impassable at a point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
8 follow-up statements
460 
WGUS84 KTSA 070115
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU OCT 6 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-070915-
/O.EXT.KTSA.FL.W.0020.161007T0439Z-161008T0756Z/
/LEPO2.2.ER.161007T0439Z.161007T1200Z.161008T0156Z.NO/
815 PM CDT THU OCT 6 2016

The Flood Warning continues for
  The Verdigris River near Lenapah.
* from this evening to late Friday night, or until the warning is 
  cancelled.
* At  8:00 PM Thursday, the stage was 24.27 feet.
* Flood stage is 30.0 feet.
* Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah is expected to rise 
  above flood stage tonight and continue to rise to near 34.9 feet by
  Friday morning. The river is expected to fall below flood stage 
  Friday evening.
* Impact...At 34.0 feet, serious agricultural flooding occurs between 
  the Kansas border and headwaters of Lake Oologah. State Highway 10 
  is impassable at a point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
166 
WGUS84 KTSA 070646
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT FRI OCT 7 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-071446-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-161008T0843Z/
/LEPO2.2.ER.161007T0900Z.161007T1800Z.161008T0243Z.NO/
146 AM CDT FRI OCT 7 2016

...Flood Warning extended until late tonight...
The Flood Warning continues for
  The Verdigris River near Lenapah.
* until late tonight, or until the warning is cancelled.
* At  1:00 AM Friday, the stage was 27.78 feet.
* Flood stage is 30.0 feet.
* Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah is expected to rise 
  above flood stage early this morning and continue to rise to near 
  33.6 feet by this afternoon. The river is expected to fall below 
  flood stage tonight.
* Impact...At 34.0 feet, serious agricultural flooding occurs between 
  the Kansas border and headwaters of Lake Oologah. State Highway 10 
  is impassable at a point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
631 
WGUS84 KTSA 071332
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 AM CDT FRI OCT 7 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-072132-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-161008T2037Z/
/LEPO2.2.ER.161007T1139Z.161008T0000Z.161008T1437Z.NO/
832 AM CDT FRI OCT 7 2016

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Verdigris River near Lenapah.
* until Saturday afternoon, or until the warning is cancelled.
* At  8:00 AM Friday, the stage was 30.25 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah will continue rising to
  near 32.5 feet this evening. The river is expected to fall below 
  flood stage late Saturday morning.
* Impact...At 32.0 feet, moderate flooding affects mainly farmland 
  and rural roads. State Highway 10 is threatened by high water at
  a point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
137 
WGUS84 KTSA 071859
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT FRI OCT 7 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC105-080259-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T1014Z/
/LEPO2.2.ER.161007T1139Z.161008T0600Z.161009T0414Z.NO/
159 PM CDT FRI OCT 7 2016

...Flood Warning extended until late Saturday night...

The Flood Warning continues for
  The Verdigris River near Lenapah.
* until late Saturday night, or until the warning is cancelled.
* At  1:00 PM Friday, the stage was 30.86 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah will continue rising to
  near 32.6 feet Saturday before dawn. The river is expected to fall 
  below flood stage late Saturday evening.
* Impact...At 32.0 feet, moderate flooding affects mainly farmland and
  rural roads. State Highway 10 is threatened by high water at a 
  point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$

OKC115-080259-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-161012T0347Z/
/COMO2.2.ER.161007T0333Z.161009T0000Z.161011T2147Z.NO/
159 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until Tuesday evening, or until the warning is cancelled.
* At 12:30 PM Friday, the stage was 18.81 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 20.4 feet Saturday evening. The river is expected to fall 
  below flood stage Tuesday afternoon.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
239 
WGUS84 KTSA 080103
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT FRI OCT 7 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-080903-
/O.CON.KTSA.FL.W.0020.000000T0000Z-161009T1014Z/
/LEPO2.2.ER.161007T1139Z.161008T0600Z.161009T0414Z.NO/
803 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River near Lenapah.
* until late Saturday night, or until the warning is cancelled.
* At 7:00 PM Friday, the stage was 31.05 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Verdigris River near Lenapah will continue rising to
  near 32.6 feet Saturday before dawn. The river is expected to fall 
  below flood stage late Saturday evening.
* Impact...At 32.0 feet, moderate flooding affects mainly farmland and
  rural roads. State Highway 10 is threatened by high water at a 
  point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
888 
WGUS84 KTSA 080117
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT FRI OCT 7 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-080917-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T0712Z/
/LEPO2.1.ER.161007T1139Z.161008T0600Z.161009T0112Z.NO/
817 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Verdigris River near Lenapah.
* until late Saturday night, or until the warning is cancelled.
* At  8:00 PM Friday, the stage was 31.05 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Verdigris River near Lenapah will continue rising to
  near 31.3 feet Saturday before dawn. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 32.0 feet, moderate flooding affects mainly farmland and
  rural roads. State Highway 10 is threatened by high water at a 
  point 5 miles east of Lenapah.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
053 
WGUS84 KTSA 080704
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT SAT OCT 8 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-081504-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-161011T2347Z/
/COMO2.2.ER.161007T0333Z.161009T0600Z.161011T1747Z.NO/
204 AM CDT SAT OCT 8 2016

The Flood Warning continues for
  The Neosho River near Commerce.
* until Tuesday evening, or until the warning is cancelled.
* At  1:30 AM Saturday, the stage was 19.46 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 20.0 feet Sunday before dawn. The river is expected to fall 
  below flood stage early Tuesday afternoon.
* Impact...At 20.0 feet, moderate agricultural flooding occurs. 
  Riverview Park experiences moderate flooding. State Highway 125 
  near the fairgrounds will be closed.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

OKC105-081504-
/O.EXT.KTSA.FL.W.0020.000000T0000Z-161009T0736Z/
/LEPO2.1.ER.161007T1139Z.161008T0115Z.161009T0136Z.NO/
204 AM CDT SAT OCT 8 2016

...Flood Warning extended until late tonight...
The Flood Warning continues for
  The Verdigris River near Lenapah.
* until late tonight, or until the warning is cancelled.
* At  1:00 AM Saturday, the stage was 30.83 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring but the river is slowly falling.
* Forecast...The Verdigris River near Lenapah will continue falling 
  to below flood stage by this evening.
* Impact...At 30.0 feet, minor flooding affects farmland and rural 
  roads.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$
315 
WGUS84 KTSA 081247
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 AM CDT SAT OCT 8 2016


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Verdigris River near Lenapah affecting Nowata County. 
  
OKC105-081317-
/O.CAN.KTSA.FL.W.0020.000000T0000Z-161009T0736Z/
/LEPO2.1.ER.161007T1139Z.161008T0115Z.161008T1047Z.NO/
747 AM CDT SAT OCT 8 2016

The Flood Warning is cancelled for
  The Verdigris River near Lenapah.
* At  7:00 AM Saturday, the stage was 29.72 feet.
* Flood stage is 30.0 feet.
* The river fell below flood stage early this morning.
* Forecast...The Verdigris River near Lenapah will continue falling 
  and remain below flood stage.
* Impact...At 30.0 feet, minor flooding affects farmland and rural 
  roads.
 
&&
 
LAT...LON 3700 9568 3671 9564 3671 9548 3700 9550

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:49 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 6, 12:49 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1249 PM CDT THU OCT 6 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail until early evening. Scattered to
numerous showers and thunderstorms will begin affecting the
northeast Oklahoma TAF sites early this evening, with lesser
impacts later tonight at the southeast Oklahoma and northwest
Arkansas sites. A cold front will move across the area overnight,
with MVFR ceilings in its wake. Ceilings will improve to VFR at
the northeast Oklahoma terminals Friday morning.

&&

.PREV DISCUSSION... /Issued 1152 AM CDT THU OCT 6 2016/

DISCUSSION...
Showers and thunderstorms have just about exited the forecast area
at this time. Outflow boundary has stalled and will likely move
slowly north and weaken as the afternoon wears on. It is not out
of the question that an isolated shower or storm could form near
this retreating boundary late this afternoon, but the better storm
chances will be in the far northwest corner of our forecast area
towards sunset. Have made a few minor first period changes, with
the rest of the forecast looking good at this time.

Update on the way.

TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

SHORT TERM...05
LONG TERM....14

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Oct 6, 1:11 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT THU OCT 6 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
111 PM CDT THU OCT 6 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44 AND WEST OF HIGHWAY 75.
	ONSET...LATE AFTERNOON

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...MAINLY ALONG AND NORTHWEST OF INTERSTATE 44.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND NORTHWEST OF INTERSTATE 44.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ALONG AND NORTHWEST OF INTERSTATE 44.
	ONSET...LATE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE
OF A COLD FRONT THAT WILL BE POSITIONED NORTHWEST OF THE AREA.
THESE THUNDERSTORMS WILL SPREAD TO THE SOUTH AND EAST INTO PARTS
OF NORTHEAST OKLAHOMA PERHAPS AS EARLY AS THE LATE AFTERNOON...BUT
MORE LIKELY...DURING THE EVENING HOURS TODAY. THERE IS ALSO A
SMALL CHANCE THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NEAR
AND JUST SOUTH OF THE KANSAS BORDER ALONG AN OUTFLOW BOUNDARY LEFT
OVER FROM THUNDERSTORMS EARLIER THIS MORNING.

A FEW OF THE THUNDERSTORMS MAY BE SEVERE...MAINLY ALONG AND
NORTHWEST OF INTERSTATE 44...WITH HAIL TO 2 INCHES IN
DIAMETER...WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN BEING
THE PRIMARY THREATS. A VERY LOW RISK OF TORNADOES WILL ALSO EXIST
IN THIS SAME AREA.

THE AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO SPREAD TO
THE SOUTH AND EAST THROUGH THE NIGHT...ALTHOUGH STORM COVERAGE AND
THE POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO WANE AFTER
MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PARTS OF
EASTERN OKLAHOMA AND WESTERN ARKANSAS...BUT SEVERE WEATHER IS NOT
EXPECTED.

MUCH COOLER AND DRIER WEATHER WILL FOLLOW THE COLD FRONT FOR
FRIDAY AFTERNOON INTO THE EARLY PART OF THE WEEKEND. A WARM UP
WILL BEGIN THIS WEEKEND...WITH TEMPERATURES LIKELY TO BE WITHIN A
FEW DEGREES OF NORMAL VALUES EARLY NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 1:38 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee67 min
Oct 6, 2:08 AM CDTSevere Thunderstorm WarningTSAOsage37 min
Oct 6, 2:42 AM CDTSpecial Weather StatementTSAOsage48 min
Oct 6, 4:16 AM CDTSpecial Weather StatementTSAOsage44 min
Oct 6, 4:57 AM CDTAreal Flood AdvisoryTSAOsage4 hr
Oct 6, 5:41 AM CDTFlash Flood WarningTSAOsage4 hr
Oct 6, 7:07 AM CDTSpecial Weather StatementTSAOsage, Washington38 min
Oct 6, 7:23 AM CDTSpecial Weather StatementTSAPawnee52 min
Oct 6, 8:15 AM CDTSpecial Weather StatementTSAWashington45 min
Oct 6, 8:17 AM CDTRiver Flood WarningTSAOttawa5 days
Oct 6, 8:42 AM CDTAreal Flood AdvisoryTSANowata, Osage, Pawnee, Washington3 hr
Oct 6, 10:13 AM CDTFlash Flood WarningTSANowata, Osage, Washington3 hr
Oct 6, 2:29 PM CDTSpecial Weather StatementTSAOsage31 min
Oct 6, 2:35 PM CDTFlash Flood WatchTSANowata, Pawnee, Washington13 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.